This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
I would like to report a case of pulmonary embolization with a fatal outcome that I feel may have been associated with the use of norethynodrel with mestranol for more than a year.
Report of a Case:—
The patient was 21 years old and had started taking norethynodrel with mestranol (Enovid-E) approximately 11/2 years previously. I first saw her in November 1965 with recurrent cystitis. An intravenous pyelogram ruled out the possibility of a congenital urinary tract malformation, and the urinary tract infection subsided on treatment with sulfonamides.On Oct 3. 1966, she had a cramp in her left leg upon arising in the morning and felt somewhat breathless. She went to work and I advised that she return home. The pain in the leg subsided. Two or three days later she had additional pain in the leg and some pain in the lateral aspect of the
Ferguson JN. Pulmonary Embolization and Oral Contraceptive. JAMA. 1967;200(6):560. doi:10.1001/jama.1967.03120190186040
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: